1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Can't get blood sugars down

Discussion in 'Ask A Question' started by Carterbpool, Aug 18, 2017.

  1. Carterbpool

    Carterbpool Type 1 · Member

    Messages:
    19
    Likes Received:
    0
    Trophy Points:
    61
    Hey

    I've had high readings the last week 15,17,21 last night 22 couldn't sleep at all feeling really tired thirsty and sweaty. I'm on novomix 30 with tablets take 2000 met a day. Got blood down to 14 this afternoon then fell asleep now back up to 18 and I feel **** sweaty and really tired got the runs too? I don't know what to do to feel better! I can't check my keytones as have no keytone sticks...I hate bothering doctors etc especially as my readings aren't high high if that makes sense? Should i be worried never felt so floored
     
  2. Deleted Account

    Deleted Account · Guest

    Sounds to me as if you are ill and stressed which is causing your BG to rise.

    When I feel like that, I need more insulin to bring me back down.
    I have no experience of NovoMix so difficult to advise but to give you an idea - when my BG is above 15, I typically need twice as much NovoRapid (Bolus). And when I am ill, I need to take about 20% extra basal.
    Then, I keep a close eye on my BG (to add to my illness, I give myself bruised fingers ... but it's worth it) and take additional corrective doses if I stay high.

    I hope you get over your runs soon and start to see your BG returning to normal.
     
  3. azure

    azure Type 1 · Expert

    Messages:
    9,782
    Likes Received:
    7,404
    Trophy Points:
    178
    Do you have any fast acting insulin eg Novorapid, to use as a correction dose?

    If you're feeling that ill, I'd give your doctor or 111 a call and get some advice. If you have a tummy upset, it can really mess with your blood sugar.
     
  4. Carterbpool

    Carterbpool Type 1 · Member

    Messages:
    19
    Likes Received:
    0
    Trophy Points:
    61
    No I just used novomix, just so tired and no energy at all x thanks for your advice
     
    • Hug Hug x 1
  5. azure

    azure Type 1 · Expert

    Messages:
    9,782
    Likes Received:
    7,404
    Trophy Points:
    178
    I'd definitely get some medical advice @Carterbpool especially as you have no way to test for ketones.

    Don't be afraid of bothering them. That's what they're there for in situations like this.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook